Is Elavil a narcotic? Daughter has addiction to Xanax, hydrocodone, klonipin...is under Dr. care for this and starting Suboxone about one month ago. Also taking Geodon (40mg) which they are cutting down to 20 mg. and Clomipramine for OCD thoughts. She s VERY sleepy at night and it s hard to take care of her 7 month old. She wants to overcome all the medications, but I wonder if the Drs. are actually helping?
No, Elavil is not a narcotic (opioid) drug, and there is not usually an addiction risk with the medication. Elavil is amitriptyline which is basically an antidepressant medication which is also prescribed for severe chronic pains. It is one of the drugs in a class of drugs known as tricyclic antidepressants.
Hope I have answered your query. Let me know if I can assist you further.
Dr. AJEET SINGH, General & Family Physician
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
Is Nuvigil a narcotic? My pharmacy was concerned about filling the prescription I had from my late summer appointment (I just finished the samples provided by my doctor and now need to fill the script). They said a narcotic prescription is only good for six months and (since my insurance company wants me to get a prior authorization, even though they have filled the Nuvigil for me before), the doctor will have to write a new prescription and we ll have to wait until the prior authorization goes through to fill it.
my name is clydia and i was prescribed methocarbamol 500mg,and i was told they were a narcotic,but i was also told that they were soma, now i need to know is this methocarbamol a narcotic?because they make me sick and they dont help my spasms. and i need a better muscle relaxent and i want to ask for soma could you please tell mee the generic name for soma,so i can ask my doctor for it at my next pain management appointment.and what milligram
I am a seventy- five year old lady and have been prescribed Elavil 25 mg. tablet to take at bedtime.I began four nights ago and have felt dizzy, lighted headed , tired and sleepy since then, and this feeling continues throughout the day. I need to stop this medication .May I stop abruptly? I live alone and don t feel safe with these side effects. Thank You.k
can u tell me the diffrence between suboxone 2mg and 8 mg.i know the mg is higher but if i needed 4 mg a day should i take 2/ 2mg? or just suffer and take 1 2mg? ive been battling oxcycodone for 6 years now.i had script ,i asked my doc to help me off of the meds and he said we dont do that here. so i had to take matters in my own hands.i quit on my own with the help of suboxone but its not doing the trick.ive deppended on ocxys so long and lost so my in my life because of this,i need all the help i can get.thanks.
Hello Doctor. I am writing not because of myself, but because of my sister who I am really worried about. She was involved in a car accident in January of 2010 and has had 3 back surgeries due to this. She has been taking oxycodone and or vicodin every since. She just found out she is pregnant. She doesn t know what to do. She is extremely happy but worried about the pain pills. She wants to try to taper off of them, but I read that could be dangerous for the fetus. Do you recommend her getting on suboxone which I read can be dangerous as well or subutex which I ve read can be safe. We definitely don t want to go the methadone route for obvious reasons. Any help and suggestions will be greatly appreciated. She is 37 years old and is worried about her age as well. Thank you Doctor and look forward to hearing from you. David
My doc is prescribing Elavil for pain I am experiencing in the vulva area. I am wondering if that works for pain such as this? Wasn t sure why an anti depressant was being used? I am currently on Oxycodone for the pain, which works, but I do not want to stay on this drug any longer than necessary.
I had a lumbar puncture today that came back with normal results after 24 hour a headache that was sudden onset and photosensitive and half hourly vomitting for atleast 5 hours until I got to the hospital and was gven IV analgesics, paracetmol and a lot of morphine. I am now home again and have blood in my stool. Could this be related to the LP?
I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...
Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...
I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with my blood pressure.Thanks for any comment. I stopped taking this medication as of monday,and I had a...